What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 15, 3:32 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 15, 3:32 PM EST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
432 PM EDT Sat Jun 15 2019
.UPDATE...
The AVIATION Section has been updated below.
&&
.SYNOPSIS...
Issued at 343 PM EDT Sat Jun 15 2019
A series of fronts and upper waves will keep rain chances in the
forecast for central Indiana into next weekend. Strong storms and
heavy rain are possible for the remainder of this weekend.
Tempertures will remain near normal to below normal for most areas
through next week.
&&
.NEAR TERM...(Rest of This Afternoon and Tonight)
Issued at 343 PM EDT Sat Jun 15 2019
This afternoon one surge of showers and storms was moving east and
impacting mainly the eastern forecast area. Showers and storms were
developing around an MCV across central and southern Illinois.
Most of the area is cool thanks to the rain earlier today. However,
warmer air is sneaking into the southern forecast area along with
higher dewpoints. Clouds were thinning mainly across the southern
forecast area ahead of the MCV.
Will go high PoPs most areas with the MCV this afternoon into early
evening. There is a conditional severe threat into early evening, if
the instability can build with the thinning cloud cover. Shear is
sufficient for severe storms. A tornado watch is in effect for much
of the area through 1000 PM.
After the MCV passes there will be relative lull with only some
chance PoPs into the early overnight. After that another upper wave
will bring more forcing, which should be sufficient for likely PoPs
across the southwest half of the area by 12Z Sunday.
Heavy rain will remain a threat with plentiful moisture still in the
area. Some areas have received nearly 3 inches of rain today, so
flash flooding remains a threat. Will continue with the Flash Flood
Watch as is.
The National Blend of Models (NBM) looks reasonable for temperatures
tonight.
&&
.SHORT TERM...(Sunday through Tuesday)
Issued at 343 PM EDT Sat Jun 15 2019
Models are close enough that the NBM initialization was accepted for
most items.
Stronger forcing will diminish early Sunday as one wave exits. Only
chance PoPs will be the rule for most areas into early afternoon,
then another wave will increase forcing and PoPs in the afternoon
into early evening. Will go likely all areas by 00Z Monday.
The remainder of the short term will see similar conditions with
upper waves bringing an occasional increase in PoPs as they pass.
For the moment it appears that the southeast half of the area is
most likely to see the best chances for rain. Confidence is only
medium at best on timing of these waves.
The heavy rain threat will diminish on Sunday as a relative lull of
forcing moves in. Will let the Flash Flood Watch expire Sunday
morning for now, but will have to continue to monitor for the need
for additional watches with the expected rounds of showers and
storms.
The intialization's temperatures look reasonable given expected
conditions.
&&
.LONG TERM /Tuesday Night through Saturday/...
Issued at 325 PM EDT Sat Jun 15 2019
The very busy pattern looks to continue into the long term period
with multiple disturbances moving through the region, providing rain
and thunder chances each day or at least every other day.
Blend has produced pops for each period primarily due to timing
differences between the models. These differences are to a large
degree dependent on mesoscale details that the larger scale models
simply can't handle reliably in the long term and thus will leave
the blend as is.
Temperatures will remain a bit below normal for the time of year,
particularly on wet days, but may climb back closer to the normal
mark very late in the period.
&&
.AVIATION /Discussion for the 152100Z KIND TAF Update/...
Issued at 426 PM EDT Sat Jun 15 2019
Mid level vorticity center currently moving east through Illinois
is progged by the short term model to pass across the local area
through about 160100Z. As a result, expecting the convective
threat to linger into the early evening hours at the KIND
vicinity. Brief IFR visibility restricitions and gusty shifting
winds in and near heavier cells.
Previous discussion follows.
Restrictions likely much of the period, predominantly MVFR, under
the influence of showers and embedded thunderstorms.
May see a break a little later today with additional development of
showers and a few thunderstorms. Will handle this with some vicinity
mentions and TEMPO groups.
Winds will generally be out of the south/southwest and may gust at
times into the mid 20KT range.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday morning for INZ021-028>031-
035>049-051>057-060>065.
&&
SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM...NIELD
AVIATION...Nield/JAS
Hazardous weather outlook, Jun 15, 3:59 PM EST, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
459 PM EDT Sat Jun 15 2019
INZ021-028>031-035>049-051>057-060>065-067>072-162100-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
459 PM EDT Sat Jun 15 2019
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Outlook: Showers and thunderstorms are expected tonight. Severe
storms are possible this evening.
Hazards: Flash flooding from heavy rainfall, damaging winds,
isolated tornadoes, lightning.
Timing: Thunderstorms are possible anytime. The highest threats for
severe storms will be before 1000 PM. Flash flooding is possible
anytime.
Discussion: Upper waves and a surface front will keep showers and
thunderstorms across the area tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Outlook: Thunderstorms are possible each day. A few strong to
isolated severe storms are possible on Sunday. Lightning and locally
heavy rain are threats from any storm. Repeated rounds of rainfall,
heavy at times, could lead to moderate widespread flooding this week.
Discussion: A stalling frontal system and active upper pattern will
bring several rounds of showers and thunderstorms to central Indiana
this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible this evening.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jun 15, 3:24 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
424 PM EDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HEAVY RAIN 1 NW GREENCASTLE 39.65N 86.85W
06/15/2019 M2.25 INCH PUTNAM IN PUBLIC
&&
AWSpecial weather statement, Jun 15, 4:01 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
501 PM EDT Sat Jun 15 2019
INZ044-045-051-052-152145-
Clay IN-Putnam IN-Parke IN-Vigo IN-
501 PM EDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VIGO...NORTHWESTERN
CLAY...SOUTHEASTERN PARKE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 545
PM EDT...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm over
Terre Haute, moving east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Terre Haute, Greencastle, Brazil, West Terre Haute, Cloverdale,
Seelyville, Knightsville, Rosedale, Harmony, Staunton, Carbon,
Fontanet, Lena, Bridgeton, Reelsville, North Terre Haute and Indiana
State University.
A Tornado Watch remains in effect until 1000 PM EDT for west central
Indiana.
LAT...LON 3939 8744 3955 8751 3974 8693 3952 8682
TIME...MOT...LOC 2101Z 248DEG 31KT 3948 8738
AW/50
Local storm report, Jun 15, 4:13 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HEAVY RAIN FONTANET 39.58N 87.24W
06/15/2019 M2.40 INCH VIGO IN PUBLIC
&&
AWLocal storm report, Jun 15, 4:20 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 PM EDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HEAVY RAIN 1 NNW NORTH TERRE HAUTE 39.55N 87.37W
06/15/2019 M3.53 INCH VIGO IN AMATEUR RADIO
SINCE MIDNIGHT.
&&
AWSpecial weather statement, Jun 15, 4:34 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
534 PM EDT Sat Jun 15 2019
INZ052-053-060-061-152215-
Owen IN-Clay IN-Greene IN-Sullivan IN-
534 PM EDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SULLIVAN...SOUTHERN
CLAY...SOUTHWESTERN OWEN AND NORTHWESTERN GREENE COUNTIES UNTIL 615
PM EDT...
At 534 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sullivan, or 19 miles east of Robinson, moving northeast at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Linton, Sullivan, Jasonville, Dugger, Clay City, Hymera,
Patricksburg, Coal City, Coalmont, Vicksburg and Paxton.
A Tornado Watch remains in effect until 1000 PM EDT for southwestern
and west central Indiana.
LAT...LON 3936 8697 3919 8687 3894 8735 3908 8752
TIME...MOT...LOC 2134Z 238DEG 34KT 3904 8739
AW/50
Special weather statement, Jun 15, 4:41 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
541 PM EDT Sat Jun 15 2019
INZ044>046-052-152230-
Clay IN-Putnam IN-Hendricks IN-Parke IN-
541 PM EDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENDRICKS...NORTH CENTRAL
CLAY...SOUTHEASTERN PARKE AND PUTNAM COUNTIES UNTIL 630 PM EDT...
At 541 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brazil, or 19 miles northeast of Terre Haute, moving northeast at 35
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Plainfield, Greencastle, Danville, Brazil, Clayton, Knightsville,
Bainbridge, Harmony, Fillmore, Coatesville, North Salem, Lizton, Amo,
Carbon, Stilesville, Carpentersville, Lena, Groveland, Bridgeton and
Reelsville.
A Tornado Watch remains in effect until 1000 PM EDT for central and
west central Indiana.
LAT...LON 3966 8722 3990 8653 3965 8640 3960 8661
3960 8665 3959 8666 3948 8709
TIME...MOT...LOC 2141Z 245DEG 32KT 3958 8705
AW/50NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840402, 837744, 837745, 837746, 840407, 834645, 840413, 837748, 841698, 837749, 840414, 837753, 840416, 841700, 840417, 840418, 840419, 837422, 840421, 837431, 840430, 837772, 841385, 841390.